Helmholtz equation in parabolic rotational coordinates: application to wave problems in quantum mechanics and acoustics
L.C. Lew Yan Voon and
M. Willatzen
Mathematics and Computers in Simulation (MATCOM), 2004, vol. 65, issue 4, 337-349
Abstract:
A method for solving exactly the Helmholtz equation in a domain bounded by two paraboloids and subject to Dirichlet, Neumann, and Dirichlet–Neumann boundary conditions is presented. It is based upon the separability of the eigenfunctions and the Frobenius power series expansion technique. Two examples of interest in wave physics are considered and analyzed quasi-analytically: the energy spectrum and wave functions of an electron in a quantum dot, and the acoustic eigenfrequencies and eigenmodes of the pressure field inside an acoustic cavity. Eigensolutions are calculated and the shape dependence of the first solution is examined. Dimensional scaling is used to factor out the size dependence of the solutions.
Keywords: Parabolic rotational coordinates; Helmholtz equation; Boundary conditions; Quantum dots; Acoustic cavities (search for similar items in EconPapers)
Date: 2004
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475404000217
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:65:y:2004:i:4:p:337-349
DOI: 10.1016/j.matcom.2004.01.006
Access Statistics for this article
Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens
More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().